I've been taking Lamictal for about 18 months and now. Since my previous psychiatrist died, I obviously had to find a new doctor. The one I'm seeing now has decided to add Lexapro to the mix. My question: is anyone else on a Lexapro/Lamictal combo? I don't know how I'm going to feel after I begin taking it, and I've read horrorrr stories about trying to wean off once they're on. Apparently it's addictive (or dependant?) even though it's not a narc.
Thanksgiving is a total blur. My doctor suddenly retired and I ran out of Lamictal. Not knowing this was the problem of sudden anxiety, tics, thrashing, nausea, cold/hot symptoms. I thought I forgot to take my pain meds. I couldn't get an appt for a week due to Thanksgiving. If this is the same effect Lexapro will have, I'm afraid to try it.
Any answers/comments will be appreciated.
Due to the very sparse subscribership,, I may take this question to an alternative web site. But where-ever... I need answers. I should have started this already.
Yes been on this combo for years and helped a lot! Also added klonopin too. Good luck!
11 Dec 2018
So it's not that Lexapro has btaperined to Lamictal for me. My doctor is tapering off my Lamictal the same time she having me start Lexapro. I'm supposed to be on my second week of 50mg of Lamictal but my anxiety has gotten so bad I feel like I'm having a a heart attack, I've been experiencing tremors, lethargy, chest pain, headaches, cognitive problems, etc. I had my first follow up today and my doctor didn't like what she heard so she's switching me. Tonight I took 25mg of Lamictal and 5mg of Lexapro. It's a night and day difference. I'm going to continue to monitor my energy levels and my mood. But I feel normal. And on the positive side of normal. And if this continues until next Monday, I'm gonna have to call my doctor and tell her I want to monitor how I feel with 25mg of Lamictal and 10 mg of Lexapro. And if that's my sweet spot, I'm sticking to it.
14 Sep 2018
I have been on this combo along with clonazepam. It does work very well, been on it for years but I recently wanted to stop all psych meds and became depressed and anxious again, moody and crying, hopeless. This will help along with prayer and exercise. (For better well being) these drugs never caused me weight gain! Thank God. Good luck! I think you’ll be impressed with results! Don’t quit if u don’t see results immediately as these drugs can take time but not as long as u think:)
1 Dec 2016
I am a psychiatric nurse 13 yrs now. I work with adult pts. I have seen great results with lamictal and lexapro combined for depression. I myself have been on lexapro for 20 yrs for major depressive d/of. I have needed adjunct therapy for my depression and increased moodiness. I have just took my 5th day of lamictal 25mg with lexapro.I am not bipolar. It seems to be helping with my moodiness. I know it's still early, in treatment with lamictal, maybe because I know I'm going to feel better, is the reason I feel Better! Anyway, I will comment again in a month or so, to keep my track record uodated for those of you who are on the fence about this combo of meds.Good luck!!
3 Dec 2011
I have been taking lexapro and lamictal for almost 7 years and when i found the right dose i became more balanced and happy. I had to up my lamictal dose a few times, now (120mg) it works great. I have had no side effects from mixing the two. The laxapro for depression and lamictal for mania and anger. The lamictal helps me to stay calm, but not sedated, and i found myself getting angry or stressed only when appropriate or necessary. NEVER EVER stop or forget to take it, it works wonderful when taken at the same time every day ritually. My friend stopped taking it cold turkey for a few days and had seizers, anxiety and felt hopeless.
27 April 2011
I have been on Lexapro for many years. I lived in Southern California and now have moved up to Northern California, well a year ago. The new doctor that I started seeing really helped me out with managing my Lexapro and adding Lamictal. The combination of the two have never bothered me at all. Infact they together are very helpful. The Lamictal also helps with my bipolarism. Which I was diagnosed with about 8 months ago. I started to have panic attacks recently and my doctor added Xanax only when I need it the most. Which I have used and the 3 combined do not bother me at all. I have also been on Ambien for a year now too. ( I know I sound jacked up!) but none of the meds together have ever made me sick. Also when you ran out of the lamictal your pharmacy should have loaned you some. Which means they can give you up to 10 days (usually) and take it out of the refill you get. I have a niece that is a pharmacist and she said all pharmacies are required to do this for you.
I am sorry that it was not offered to you as it should have been. I hope the information I gave you will be helpful. Deana
25 Feb 2011
I have been taking Lamictal for approximately 18 months to manage my mild/medium BiPolar Disorder (BPD). I recently (1 month ago) began taking 10mg of Lexapro prescribed to manage ADD although that is not Lexapro's primary purpose. I have been taking these specific meds because I am also a heart attack/quadruple bypass and diabetic patient and primary physician is attempting to assist me with psych diagnosis as well as cardio issues. I also take plavix and metoprolol for choloestorol and post cardio management along with Actoplus Met for Diabetes. I am very active at age 55 and I have been losing weight, 45 pounds in the last 60 months. I have a 13 year old and 9 year old son and I am training them in soccer. I have another 40 pounds to lose and the majority of my weight loss has been through lifestyle dietary adjustments.
A good multivitamin and Vitamin D supplement along with Fish Oil and eating a solid 8 servings of fruit and vegetables and quality protien (egg whites, fish and chicken) have been primary drivers behind weight loss. That's my story and I hope it helps. The Lamictal has really helped me with the BPD by smoothing out the manic and depressive peaks and valleys. The recent addition of the Lexapro I believe is too soon to tell any dominant benefit although I seem to be making progress on stringing together multiple days of full productivity. The only side effect I have noticed was an initial drowsy period that was managed by altering the time I take my Lexapro. After taking the Lexapro at night, I would feel a wierd kind of sensation of scrambled thoughts and feelings in my brain that would subside after about 20 minutes and that seems to have subsided all together. I am concerned about the idea of terminating the use of Lexapro after reading many other people's accounts of different side effects while terminating Lexapro use. I hope this helps others as my med's have been prescribed to manage BPD and ADD and my extended medical complication (ie. Diabetes, Cardio Vascular Disease).
11 Jan 2011
I've been on both medications for over 6 years and it works for me. I'm also on Seroquel (taken at night because it makes me sleepy) But if I get off these, I get pretty depressed.
11 Jan 2011
I currently take Lamictal for seizures and Lexapro as an antidepressant. As stated by another, Lamictal can be dangerous if levels are not gradually increased and gradually decreased during dosage changes; dangerous insomuch as neurological side effects.
I was taking Depakote prior to Lamictal, and was excited by the positive shift in mental aptitude in the change. I spent eight weeks working off of Depakote and onto a Lamictal 900 mg per diem. Adding 10 mg of Lexapro has been a positive step.
I find Lexapro extremely effective in terms of enhancing mental focus and recall.
11 May 2010
I have been on Lexapro and Lamictal for over 6 years and it works pretty good for me. If I drink alcohol (I know I'm not supposed to), I get really depressed the next day, so I rarely drink. Good luck. Also, my eyesight isn't as good as it was. Blurry, but I'd never give up the Lamictal. I hope that helps. =)
29 July 2009
Lamactil should not be suddenly stopped because of the exact effects you have described. (The drug should be slowly tapered down under doctor supervison over a two week period to avoid unpleasant withdrawal effects) It was unfortunate that you ran out of Lamactil.
It is good that your new Doctor is re-evaluating your drug requirements. It is certainly recommended after being on Lamictal for 18 months.
The addition of Lexapro will need careful monitoring to ensure effectiveness. It is not something that should be abruptly stopped. Gradual dose reduction is recommended. It is not addictive like a narcotic but the dose needs to be gradually reduced to stop discontinuation/withdrawal effects.
Your specialist should discuss these issues with you before you make a decision to start treatment with Lexapro.